arrrgggg now my left hip hurts after a prednisone shot from april 5th

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

missie1227
Veteran Member


Date Joined Nov 2005
Total Posts : 751
   Posted 5/9/2006 8:50 PM (GMT -7)   
okay, it is about 1 1/2 months ( actually i got the shot april 5th) since my hip shot of prednisone of 80 mgs in my left hip area muscle. NOW my hip hurts like mad. am i getting AVN? this just kinda sorts happened within this week,i noticed my left hip where it was injected hurts like a brat.
also on the same side of my lower leg near ankle ( just above ankle on left outside part of leg hurts also at the same time. now i dont know if this is my L5-S1 acting up, syatica or what.
all i know it is around where the injection site was and thaat was in my muscle on the left hip. it didnt hurt for the last month, not the injection site or my hips either of them now the left hurts.
sheesssh, i was doing alittle better  now this and it hurts pretty good too.
i suppose no more predisnose for me.
can i get AVN after only one shot in the affected hip area?
is this possible after one shot?
i take celadrin to lower my cholestrol as it was 350 and is now 211 after being on this salmon oil for 2-3 months which it has never been 211 since i was 16.
i cant take statins as they give me that muscle problem so i tried the celadrin which seems to work for me.
i was reading thanks to ides the AVC link and it says a person should watch their cholestrol if they have a feeling they have AVN.
ouch is all i can say, i didnt have this before. i am going in for a full body bone scan next month. i have been putting this off b/c i want to see if anything will develop before i go for the test and have the doc tell me i am okay. so if i have this, it would show up i am assuming.
why would he order a body bone scan just after giving me a shot of pred. that would mask any inflammation i would assume that might ordinarily show up, so i wanted to wait for the shot to wear off before i went in for this. he thinks i am just procrastinating about having it done, when in reality i think it would show more if the shot wore off dont you guys think i am correct?
what is wrong with a rhuemy who would give a shot of pred into the hip area anyways? is this a normal place forthis kind of shot to go if there can be a risk of developing AVN?
he could have given it to me in my arm i would think to lessen the chances of me developing this.
am i right or just being overly paraniod as  usual? nono nono


9-02 crash w/ C-5-6-7 anterior/posterior fusion in neck w/11 screws and 4 metal plates. multilevel HNP at T & L section. FMS, PA in dec 05. on SSDI after 2.5 yr wait. sezuires, CTS, IBS ( C & D). norco, xanax, predisone shots. i dont know what else is wrong with me and neither does anyone else!!!

Post Edited (missie1227) : 5/9/2006 10:01:43 PM (GMT-6)


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 5/11/2006 9:42 PM (GMT -7)   
just wanted to reply & give my honest opinion.  AVN is a risk for long term oral and parenteral steroid therapy.  it would take many MANY intra-articular steroid injections to do this.
a few shots (most are given into muscles most times) or even a few directly into the joint poses very little risk for AVN.
typically people who develop AVN have gone through aggressive steroid treatments.
i really wouldn't worry too much in this case.
on the other hand, unusual pain if it is of concern to you....should be checked out. 
 
when was the last time you had any films done of the hips?
if the prednisone is helping you, the benefits may outweigh the risks.  the doc will not overload your joints with too many injections.  safely, a person can recieve a pred injection a few times per month.  but monitoring is always needed.
 
take good care
erin 
Active, Severe RA. Crohns Disease. Chiari Malformation & Right Brain venous anomoly. AS. Emphysema. Rheumatic Lung. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg every 4 days; pred; Pentasa; Imuran; dilaudid; diazepam; Avinza 30mg; MiraLax & too many others.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:39 AM (GMT -7)
There are a total of 2,732,454 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
217 Guest(s), 4 Registered Member(s) are currently online.  Details
Psilociraptor, maria2016, ks1905, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer